Heavy Rain, Monroe
- When
- August 18, 5:30 AM CST
- Where
- Monroe County, 0.89 mi NW of Gamaliel
- Reported by
- Trained Spotter
- Coordinates
- 36.640, -85.790
A trained spotter reported 3.15 inches of rain over 2 1/2 hours. Minor flooding was reported.
A stalled frontal boundary stretched from south central to eastern Kentucky on the morning of August 18. Tropical moisture streaming north over the boundary enhanced by an upper level shortwave led to rounds of heavy showers and thunderstorms across south central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A stalled frontal boundary stretched from south central to eastern Kentucky on the morning of August 18. Tropical moisture streaming north over the boundary enhanced by an upper level shortwave led to rounds of heavy showers and thunderstorms across south central Kentucky. Torrential rainfall produced flash flooding and flooding across this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 18, 5:26 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 726 AM EDT WED AUG 18 2010 ...FORECAST UPDATE... HAVE ISSUED A FLASH FLOOD WARNING FOR THE LAKE CUMBERLAND REGION IN SOUTH CENTRAL KENTUCKY. TROPICAL MOISTURE IS STREAMING NORTHEAST ALONG A STALLED FRONTAL BOUNDARY THAT CURRENTLY STRETCHES FROM NEAR BOWLING GREEN THROUGH JACKSON KENTUCKY. DOPPLER RADAR ESTIMATED THAT BETWEEN 1 AND 3 INCHES OF RAIN HAD FALLEN SINCE 4 AM EDT ACROSS PORTIONS OF MONROE...CUMBERLAND...CLINTON...AND RUSSELL COUNTIES. ALTHOUGH RAIN MAY BECOME MORE SPORADIC ACROSS THIS AREA AFTER DAY BREAK...OCCASIONAL HEAVY DOWNPOURS ARE STILL EXPECTED THROUGH THE MORNING HOURS. ELSEWHERE...SUBSTANTIAL RAINS WILL CONTINUE ACROSS THE REST OF OUR SOUTHERN COUNTIES NEAR TENNESSEE AND ACROSS THE SOUTHERN BLUEGRASS REGION. .SHORT TERM (TODAY AND TONIGHT)... SHARP MOISTURE GRADIENT ACROSS THE CWA AT THIS TIME...WITH FRONTAL BOUNDARY ANALYZED FROM KENTUCKY MESONET DATA SOUTH OF AN OHIO TO LINCOLN COUNTY LINE. DEWPOINT DIFFERENCE BETWEEN KSDF AND KBWG IS 15 DEGREES THIS HOUR. WAVE OF RAIN WITH SOME EMBEDDED THUNDER IS MOVING ACROSS THE KY/TN BORDER. SOME WEAKER ECHOES OVER CENTRAL KENTUCKY ARE EVIDENCE OF OVERRUNNING WITH THIS BOUNDARY...AND MOST LIKELY NOT MUCH OF IT IS MAKING IT TO THE GROUND. THAT WILL CHANGE SOON. AS LOWER ATMOSPHERE MOISTENS UP TODAY...EXPECT A HEAVY RAIN EVENT FOR MOST OF SOUTH CENTRAL KENTUCKY. THE STALLED BOUNDARY WILL GET ENHANCED BY A SHORTWAVE TROUGH...NOTED ON LATEST WATER VAPOR IMAGERY OVER WESTERN MISSOURI AT THIS TIME. WHILE INSTABILITY WILL BE LIMITED BY CLOUD COVER...STILL EXPECT PLENTY OF DYNAMIC LIFT FOR MODERATE TO HEAVY RAINS TO FALL IN WAVES DOWN THERE. FLOOD POTENTIAL IS STILL IN QUESTION...SEE HYDROLOGICAL DISCUSSION BELOW. SIMILAR TO THE DEWPOINT GRADIENT...EXPECT A SHARP POP GRADIENT ACROSS THE REGION TODAY...WITH NORTHERN PARTS OF THE CWA BARELY IN THE SLIGHT CHANCE RANGE. THIS REGION WILL HAVE THE BEST CHANCE TO SEE INSOLATION TODAY...THOUGH LIKELY VEILED THROUGH MID TO HIGH CLOUDS. HAVE TEMPERATURES INTO THE MID 80S IN SOUTHERN INDIANA...THEN DROPPING OFF TO THE MID TO UPPER 70S ACROSS SOUTH CENTRAL KENTUCKY AND THE BLUEGRASS. .LONG TERM (THURSDAY - TUESDAY)... THE UPPER AIR PATTERN EARLY IN THE EXTENDED IS FORECAST TO FEATURE GENERALLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH A SERIES OF LOW AMPLITUDE TROUGHS TRAVERSING THE COUNTRY. BY EARLY THURSDAY MORNING ONE SHALLOW MID-LEVEL WAVE WILL BE MOVING EAST ACROSS THE CENTRAL APPALACHIANS AS ANOTHER WEAK FEATURE WILL CROSS THE CENTRAL ROCKIES. 500MB RIDGING WILL TRAVERSE THE LOWER OHIO VALLEY LATE FRIDAY AHEAD OF THIS SECOND FEATURE...NOW EXPECTED TO BE MOVING ACROSS THE MISSISSIPPI VALLEY. EXPECT PLENTY OF SUN AND WARMER AFTERNOON TEMPERATURES ACROSS SOUTHERN INDIANA AND ALONG THE OHIO RIVER THURSDAY AFTERNOON AS SUBSIDENCE DEVELOPS OVER ILLINOIS AND INDIANA. BY THURSDAY MORNING...THE BOUNDARY THAT HELPED PRODUCE TODAY'S RAIN ACROSS OUR SOUTHERN COUNTIES WILL HAVE SLIPPED FARTHER SOUTH ACROSS TENNESSEE AND SOUTHEASTERN KENTUCKY. MOISTURE LINGERING ACROSS THE LAKE CUMBERLAND AREA AND OUR TENNESSEE BORDER COUNTIES EARLY THURSDAY MORNING WILL PROBABLY LEAD TO A CLOUDY MORNING AND A SLIGHT CHANCE OF LINGERING SHOWERS. HOWEVER...EXPECT CLEARING ACROSS OUR SOUTH LATE IN THE DAY. AS MID LEVEL RIDGING ARRIVES THURSDAY NIGHT AND FRIDAY...EXPECT MOSTLY CLEAR SKIES WITH RELATIVELY LOW HUMIDITIES AND TEMPERATURES THAT WILL WARM BACK UP AT LEAST INTO THE LOWER 90S BY FRIDAY AFTERNOON. A TROUGH MOVING ACROSS THE WESTERN GREAT LAKES SATURDAY WILL SWEEP A COLD FRONT ACROSS ILLINOIS AND MICHIGAN LATE IN THE DAY. GULF MOISTURE OVER TENNESSEE AND THE NORTHERN GULF STATES WILL MOVE NORTH ON INCREASING SOUTHERLY FLOW SATURDAY. WILL NOT MAKE CHANGES TO CURRENT FORECAST OF A CHANCE OF CONVECTION CENTERED AROUND SATURDAY AFTERNOON AND EVENING. UPPER AIR PATTERN EARLY NEXT WEEK WILL BECOME MORE AMPLIFIED AND BLOCKY AS TROUGHS DEVELOP ACROSS THE PACIFIC NORTHWEST AND OFF THE MID ATLANTIC COAST. BOTH THE ECMWF AND THE GFS FORECAST A NARROW AMPLIFIED RIDGE EXTENDING FROM MISSOURI THROUGH WISCONSIN MONDAY. NORTHERLY FLOW ACROSS THE EASTERN OHIO VALLEY WILL SEPARATE A BUILDING DOME OF HOT AIR ACROSS THE LOWER MISSOURI VALLEY FROM COOLER TEMPERATURES ACROSS THE MID ATLANTIC. DEPENDING ON JUST HOW FAR EAST THIS EASTERN TROUGH SETS UP...HOT TEMPERATURES ARE LOOKING INCREASINGLY LIKELY ACROSS THE COMMONWEALTH SUNDAY THROUGH TUESDAY OF NEXT WEEK. EXPECT MOSTLY SUNNY SKIES FROM LATE SUNDAY THROUGH THE MIDDLE PORTION OF NEXT WEEK. && .HYDROLOGIC... OVER THE LAST 30 DAYS...SOUTH CENTRAL KENTUCKY HAS HAD RAINFALL ANYWHERE BETWEEN ONE AND FIVE INCHES ABOVE NORMAL. AN ADDITIONAL ONE TO THREE INCHES OF RAIN TODAY AND TONIGHT MAY CAUSE FLASH FLOODING...ESPECIALLY IN AREAS WHERE HEAVY RAIN BANDS SET UP AND TRAIN OVER THE SAME LOCATION. HOWEVER...FLASH FLOOD GUIDANCE VALUES INDICATE WE CAN HANDLE THIS MUCH RAIN. ONLY EXCEPTION MAY BE OVER THE LAKE CUMBERLAND COUNTIES...WHERE 6-HOUR GUIDANCE IS AT 1.5 INCHES. DO NOT HAVE HIGH ENOUGH CONFIDENCE IN PLACEMENT OF HEAVIEST RAIN BANDS AND/OR TRAINING TO GO WITH A WATCH EVEN THERE FOR NOW. WILL HAVE TO MONITOR LOCATIONS OF THESE BANDS FOR QUICK ISSUANCE OF FLASH FLOOD WARNINGS IF NECESSARY. WILL HIGHLIGHT THIS THREAT IN SEVERAL PRODUCTS AND OUR TOP NEWS. && .AVIATION (12Z TAF ISSUANCE)... UPSTREAM DEVELOPMENT CONTINUES FROM KBWG...SO WILL KEEP IN STORM CHANCES THROUGH MID MORNING WITH IFR TEMPO GROUP. EXPECT A BRIEF PAUSE IN HEAVIEST ACTION...TO ALLOW ATMOSPHERE TO DE-STABILIZE AGAIN WHICH WILL NOT TAKE LONG. SHOULD SEE ANOTHER ROUND OF STORMS IN THE EARLY AFTERNOON. MAY EVEN SEE ONE MORE ROUND LATE IN THE AFTERNOON BEFORE THE SHORTWAVE PROVIDING ALL OF THE EXTRA FORCING FINALLY SHIFTS EAST. STILL LOOKING GOOD AT KSDF...AS DRY AIR IS HOLDING TOUGH. LIGHT SHOWERS WILL CONTINUE TO PASS BY SOUTH OF THE AIRPORT AND MAY BE ABLE TO KEEP VFR THROUGH THE EVENING. MODELS INDICATE SOME LOW LEVEL MOISTURE STICKING AROUND TOWARD DAYBREAK AND PRODUCING REDUCED VSBY. SKIES SHOULD CLEAR BY MID MORNING. FOR KLEX...SIMILAR SITUATION AS KSDF WITH DRY AIR HANGING TOUGH. MAY GET SOME STORMS PASSING BY TO THE SOUTH. BEST BET NOW IS THAT THEY WILL JUST SEE SOME LIGHT RAIN. THEY TOO WILL GET SOME REDUCED VSBY'S TOWARD DAYBREAK THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........JSD SHORT TERM.....RJS LONG TERM......JSD AVIATION.......RJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 437 AM EDT WED AUG 18 2010 KYZ026>028-045>048-053>057-061>067-070>078-081-082-182000- OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 437 AM EDT WED AUG 18 2010 /337 AM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION AND TAKES ADVANTAGE OF PLENTY OF AVAILABLE MOISTURE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT ANY POINT TODAY...CAUSING WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES. WHILE SEVERE WEATHER IS NOT EXPECTED...THE HIGH RAINFALL TOTALS MAY CAUSE SOME ISOLATED FLASH FLOODING. IN ADDITION THE STORMS WILL PRODUCE BRIEF GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LINGERING THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE LAKE CUMBERLAND AND THE SOUTHERN BLUEGRASS REGIONS. LIGHTNING AND BRIEF HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AS WELL AS INSTANCES OF FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>025-029>043-049-182000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-CLARK KY- 437 AM EDT WED AUG 18 2010 /337 AM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THOUGH MOST OF THE HEAVY RAIN SHOULD REMAIN OVER SOUTH CENTRAL KENTUCKY...SOUTH CENTRAL INDIANA AND THE REST OF CENTRAL KENTUCKY WILL HAVE A SHOT AT SOME SHOWERS WITH EMBEDDED THUNDERSTORMS TODAY. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS AS WELL AS OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. RJS/JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 326 AM EDT WED AUG 18 2010 KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500- OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/ ...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY... AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN! RJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 AM EDT WED AUG 18 2010 KYZ064-074>077-081-180815- ADAIR-BARREN-CUMBERLAND-GREEN-METCALFE-MONROE- 253 AM CDT WED AUG 18 2010 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND SMALL HAIL WILL QUICKLY MOVE NORTHEAST ACROSS METCALFE AND INTO ADAIR COUNTIES... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDMONTON...AND MOVING NORTHEAST AT 40 MPH. WINDS OF 30 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF VERY HEAVY RAINFALL...ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO IMPACT... GASCON... GRADYVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3726 8549 3698 8523 3674 8567 3699 8587 TIME...MOT...LOC 0752Z 230DEG 35KT 3696 8562 JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 419 AM EDT WED AUG 18 2010 KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500- OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/ ...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY... AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN! RJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 AM EDT WED AUG 18 2010
KYZ077-078-180915-
ADAIR-RUSSELL-
340 AM CDT WED AUG 18 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 25
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
JAMESTOWN...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 58.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3689 8523 3686 8522 3685 8524 3689 8527
3691 8527 3693 8525 3693 8527 3705 8527
3721 8508 3694 8492 3695 8494 3692 8497
3685 8509 3684 8516
TIME...MOT...LOC 0840Z 259DEG 23KT 3697 8520
RSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 627 AM EDT WED AUG 18 2010 KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500- OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/ ...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY... AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN! RJS
The Nashville radar (KOHX), 82 km away, was scanning. The volume nearest the first event began at 11:31 UTC.
4 flash flood, 2 heavy rain, 2 flood. Local standard time, as filed.
A trained spotter reported 3.15 inches of rain over 2 1/2 hours. Minor flooding was reported.
Catalpa Loop was closed due to flooding. Numerous other roads had minor flooding in the city.
The public reported 6.31 inches of rain had fallen since midnight.
Water was running over the road at Gateway Ct. The road department had to put up barriers.
There were flooded cars in the Fairview Plaza Shopping Center at US 31W and Fairview Ave.
Kentucky 743, Boiling Springs Rd., was flooded near Little Beaverdam Creek.
Highway 68/80 was impassable near the Warren County line. Other impassable roads included Mayfield Mill Rd. near 68/80 in eastern Barren County and Highway 1297 west of Glasgow.
Water over KY 585 between mile markers 7 and 8 led to the road being closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258462, 258459, 258463, 258452, 258454, 258456, 258457, 258461.